Alert archive / Arizona / Special Weather Statements in 2016

Special Weather Statement, NWS Tucson, AZ

August 6, 2016

NWS Tucson, AZ issued this special weather statement at Aug 6, 2016, 8:48 PM MST. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 8:48 PM MST (03:48 UTC)
Expired
Aug 6, 2016, 9:30 PM MST
In force
42 min
Issued by
NWS Tucson, AZ

The radar

The Tucson radar (KEMX), 48 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 3.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
3103 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS85 KTWC 070348
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
848 PM MST SAT AUG 6 2016
 
AZZ504-514-070430-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-SANTA
CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN-
848 PM MST SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
930 PM MST...

AT 848 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLOWING WELLS...OR NEAR TUCSON...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...LITTLETOWN...
DREXEL-ALVERNON...CASAS ADOBES...DREXEL HEIGHTS...VALENCIA WEST...
TUCSON ESTATES...TORTOLITA...TANQUE VERDE...SOUTH TUCSON...
CATALINA FOOTHILLS...SEVEN FALLS...CATALINA STATE PARK...
DAVIS-MONTHAN AIR FORCE BASE AND SABINO CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3213 11083 3213 11115 3244 11102 3243 11074
TIME...MOT...LOC 0348Z 197DEG 5KT 3229 11098 

$$

GL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:30 PM MST, 6 hours 18 minutes earlier.

Area forecast discussion, Aug 6, 2:30 PM MST, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
230 PM MST SAT AUG 6 2016

.SYNOPSIS...Isolated to scattered showers and thunderstorms are
expected each afternoon through Monday with afternoon temperatures a
few degrees warmer each day. Then moisture will increase again across
the region late Tuesday onward resulting in more convection and
cooler afternoon temperatures.

&&

.DISCUSSION...Isolated storms mainly across Cochise and southern
Greenlee counties so far this afternoon. Will maintain slight chance
of storms going through sunset mainly south and east of Tucson.

With precipitable water values expected to be in the 0.80" to 1.25"
across the area on Sunday and Monday, expect isolated to low
scattered coverage of storms each day with Monday potentially see
abit more activity than currently forecast. High temperatures will
run several degrees above normal both days with Monday likely being
the hottest of this 7 day forecast package.

Transition day as tropical moisture associated with the next named
eastern Pacific tropical system is pulled north in advance of an
upper level trof to our west. Precipitable water values likely to be
in the 1.5" to 2" range by Wednesday. Have upped PoPs a bit starting
Tuesday into Wednesday but likely not high enough. Deeper moisture
hangs around through at least Friday for continued unsettled
conditions. There is the potential for a significant rainfall event
starting late Tuesday through the end of the week. Way way too early
for predicting rainfall amounts.

&&

.AVIATION...Valid through 07/23Z.
Sct clouds at 7-9k ft agl west of KTUS and sct-bkn clouds at 6-8k ft
agl from KTUS east thru 07/03z. Isolated to scattered coverage of
TSRA/SHRA through 07/03z, mainly east of a KOLS-KSAD line. Expect
mtn obscurations and isold MVFR cigs/vsbys. Clouds decreasing and
TSRA/SHRA ending in most areas by 07/06z. Isolated to scattered TSRA
will develop again Sunday aftn mainly east of KFHU-KSAD line. Sfc
winds generally 10 kts or less outside of TSRA. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...Moisture will gradually decrease from west to east
into Monday, although thunderstorm chances will continue across the
eastern half of the forecast area through this period. At the same
time, an increase in afternoon temperatures and decrease in humidity
levels will also occur. The return of deeper moisture and increased
thunderstorm chances area-wide is expected during the middle of next
week.

&&

.TWC Watches/Warnings/Advisories...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Aug 6, 4:02 PM MST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
402 PM MST SAT AUG 6 2016

AZZ508-512-062330-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING
DOUGLAS/WILLCOX-CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL
MONUMENT-
402 PM MST SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 430
PM MST...

AT 400 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
BETWEEN RUCKER CANYON AND SUNIZONA...MOVING NORTH AT 5 TO 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
SUNIZONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3172 10937 3169 10958 3190 10968 3201 10937
TIME...MOT...LOC 2300Z 174DEG 11KT 3179 10949

MEYER
Special weather statement, Aug 6, 4:20 PM MST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
420 PM MST SAT AUG 6 2016

AZZ508-512-070000-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING
DOUGLAS/WILLCOX-CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL
MONUMENT-
420 PM MST SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL
500 PM MST...

AT 419 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOUGLAS...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3153 10972 3153 10924 3133 10938 3134 10968
TIME...MOT...LOC 2319Z 183DEG 13KT 3130 10953

GL
Local storm report, Aug 6, 6:35 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
635 PM MST SAT AUG 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     6 NW PEARCE-SUNSITES    32.00N 109.87W
08/06/2016  E60 MPH          COCHISE            AZ   TRAINED SPOTTER

            SPOTTER ESTIMATE OF 60 MPH WINDS

&&

EVENT NUMBER TWC1600048

GL
Special weather statement, Aug 6, 7:20 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
720 PM MST SAT AUG 6 2016

AZZ503-504-070245-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-TUCSON
METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-
720 PM MST SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL
745 PM MST...

AT 719 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GREEN VALLEY...MOVING NORTH AT 15 TO 20 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY...SAHUARITA...EAST SAHUARITA...I-19 SOUTH OF TUCSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3174 11097 3173 11117 3214 11123 3200 11079
TIME...MOT...LOC 0219Z 198DEG 20KT 3183 11103

MEYER
Special weather statement, Aug 6, 8:48 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
848 PM MST SAT AUG 6 2016

AZZ504-514-070430-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-SANTA
CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN-
848 PM MST SAT AUG 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
930 PM MST...

AT 848 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLOWING WELLS...OR NEAR TUCSON...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...LITTLETOWN...
DREXEL-ALVERNON...CASAS ADOBES...DREXEL HEIGHTS...VALENCIA WEST...
TUCSON ESTATES...TORTOLITA...TANQUE VERDE...SOUTH TUCSON...
CATALINA FOOTHILLS...SEVEN FALLS...CATALINA STATE PARK...
DAVIS-MONTHAN AIR FORCE BASE AND SABINO CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3213 11083 3213 11115 3244 11102 3243 11074
TIME...MOT...LOC 0348Z 197DEG 5KT 3229 11098

GL

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:01 PM MSTSevere Thunderstorm WarningTWCCochise44 min
Aug 6, 6:18 PM MSTFlash Flood WarningTWCCochise117 min
Aug 6, 7:20 PM MSTSpecial Weather StatementTWCSanta Cruz25 min
Aug 6, 9:04 PM MSTAreal Flood AdvisoryTWCPima116 min
Aug 6, 9:50 PM MSTFlash Flood WarningTWCPima115 min

Nearby

Special Weather Statements in Arizona, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.